I am 70 and unable to have an orgasm with a good erection. What is the problem?
First, have you started any new prescription drugs lately? Or have you increased the dose of a drug you’re already taking? Many common medications have sexual side effects, and several drugs impair orgasm, notably antidepressants. For a list of drugs and their sexual side effects, read: Drugs That Might Cause Sex Problems. If you think your situation may be drug-related, ask your doctor if you can switch to another medication.
It’s also quite possible that your problem is not drug-induced. As men age, the nervous system become less excitable. In middle age, this change is why erections stop rising from fantasy alone. And in later life, men have more difficulty becoming aroused, maintaining arousal, and having orgasms.
The good news is that sex therapists have developed an effective program for men who have difficulty coming. I suggest you read this article: Ejaculation and Orgasm Problems. The self-help program it describes helps many men.
But while the self-help approach often works, the bad news is that it doesn’t cure everyone. If that happens to you, then I’d recommend consulting a sex therapist for treatment tailored to you as an individual. To find a sex therapist near you, visit the American Association of Sex Educators, Counselors, and Therapists, the Society for Sex Therapy and Research, or the American Board of Sexology. Good luck!
You must be logged in to post a comment.
This site uses Akismet to reduce spam. Learn how your comment data is processed.
© 2009 - 2023 Michael Castleman